Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 12, 2014, 10:15 PM CDT for Benton County, Buchanan County, Iowa. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 10:15 PM CDT (03:15 UTC)
- Expired
- Apr 12, 2014, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:31 PM CDT | HAIL 0.75 | Jesup, IA | ESPOTTER REPORT. |
| Apr 12, 10:40 PM CDT | HAIL 0.75 | Independence Airport, IA | PEA TO DIME SIZED HAIL. |
| Apr 12, 10:48 PM CDT | HAIL 1 | Independence, IA | QUARTER SIZED HAIL AND MINOR STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS53 KDVN 130315
SVRDVN
IAC011-019-130415-
/O.NEW.KDVN.SV.W.0011.140413T0315Z-140413T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
BUCHANAN COUNTY IN NORTHEAST IOWA...
* UNTIL 1115 PM CDT
* AT 1011 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF FAIRBANK TO 8 MILES SOUTHWEST
OF DYSART...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...MOUNT
AUBURN...GARRISON...BRANDON...STANLEY...AURORA...ROWLEY...
WINTHROP...URBANA...LAMONT...QUASQUETON...SHELLSBURG...LITTLETON...
FONTANA COUNTY PARK...OTTERVILLE AND WAPSIPINICON GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...WILD CAT BLUFF RECREATION AREA...
BUFFALO CREEK AREA PARK...BENTON CITY-FRY ACCESS...HOEFLE-DULIN AREA
PARK...MINNE ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4252 9161 4229 9174 4230 9183 4213 9184
4207 9187 4206 9230 4230 9231 4230 9208
4232 9207 4264 9209 4265 9161
TIME...MOT...LOC 0315Z 270DEG 26KT 4260 9212 4211 9241
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
915
WWUS53 KDVN 130342
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 PM CDT SAT APR 12 2014
IAC011-019-130415-
/O.CON.KDVN.SV.W.0011.000000T0000Z-140413T0415Z/
BENTON IA-BUCHANAN IA-
1042 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN AND
NORTHERN BENTON COUNTIES UNTIL 1115 PM CDT...
AT 1039 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAZLETON TO GARRISON...AND MOVING EAST AT 25 TO 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...GARRISON...STANLEY...BRANDON...AURORA...
ROWLEY...WINTHROP...LAMONT...QUASQUETON...URBANA...SHELLSBURG...LIME
CREEK COUNTY...THREE ELMS COUNTY...VINTON MEMORIAL AIRPORT...
CHENEY...CEDAR ROCK STATE PARK...SPENCERS GROVE AND WINTHROP GOLF
COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...WILD CAT BLUFF RECREATION AREA...
BUFFALO CREEK AREA PARK...BENTON CITY-FRY ACCESS...HOEFLE-DULIN AREA
PARK...MINNE ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4252 9161 4229 9174 4230 9183 4213 9184
4207 9187 4206 9230 4230 9231 4230 9208
4232 9207 4264 9209 4265 9161
TIME...MOT...LOC 0342Z 270DEG 26KT 4258 9182 4213 9216
HAIL...1.00IN
WIND...60MPH
$$
12838
WWUS53 KDVN 130416
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT SAT APR 12 2014
IAC011-019-130424-
/O.EXP.KDVN.SV.W.0011.000000T0000Z-140413T0415Z/
BENTON IA-BUCHANAN IA-
1116 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN AND NORTHERN BENTON
COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
EAST OUT OF THE WARNED AREA. HOWEVER...HEAVY RAIN AND SMALL HAIL IS
STILL POSSIBLE WITH OTHER THUNDERSTORMS MOVING INTO THE PREVIOUS
WARNING AREA FROM THE WEST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY
MORNING.
LAT...LON 4252 9161 4229 9174 4230 9183 4213 9184
4207 9187 4206 9230 4230 9231 4230 9208
4232 9207 4264 9209 4265 9161
TIME...MOT...LOC 0414Z 270DEG 26KT 4258 9151 4213 9185
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:11 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 12, 7:11 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 711 PM CDT SAT APR 12 2014 .UPDATE... ISSUED AT 702 PM CDT SAT APR 12 2014 EVENING SOUNDING SO FAR CONTINUES TO SHOW A CONSIDERABLE CAP IN PLACE WHICH IS PREVENTING CONVECTION FROM OCCURRING ACROSS THE IMMEDIATE AREA. SATELLITE/RADAR TRENDS THE PAST 3 HOURS SHOW NEW CONVECTION DEVELOPING WITH NEW STORMS DEVELOPING BACK TOWARD KOMA AND SOUTH TO KFNB. BASED ON RADAR TRENDS OVER THE PAST 40 MINUTES...A SEMI BROKEN LINE OF CONVECTION WILL BEGIN TO CONNECT THE SOUTHWEST IOWA CONVECTION WITH THE NORTHEAST IOWA CONVECTION. NOWCASTING TOOLS AND TRENDS FROM THE RAP INDICATE CONVECTION WILL JUST SKIRT OR CATCH THE EXTREME NORTHWEST PARTS OF THE AREA OVER THE NEXT 1-2 HOURS. STARTING AROUND 9-10 PM THERE SHOULD BE CONSIDERABLE UPSCALE GROWTH IN AREAL COVERAGE OF CONVECTION AS THE LLJ BEGINS TO STRENGTHEN. UPDATE ISSUED AT 437 PM CDT SAT APR 12 2014 BASED ON CLOUD/RADAR TRENDS AND WHAT IS BEING SUGGESTED INTERNALLY BY TRENDS FROM THE RAP ETC...A MAJORITY OF THE CURRENT CONVECTION SHOULD MOVE ALONG JUST NORTH OF THE AREA THROUGH 7 PM. ADDITIONAL CONVECTION SHOULD DEVELOP TO THE WEST OR WEST/SOUTHWEST ALONG THE BOUNDARY TOWARD KEBS. THERE ARE SUGGESTIONS OF NEW CONVECTIVE BOUNDARIES HELPING TO DEVELOP/PUSH CONVECTION VERY SLOWLY INTO THE HIGHWAY 20 CORRIDOR WEST OF KDBQ BETWEEN 5 AND 7 PM. AFTER 7 PM...IT WILL ONLY BE A MATTER OF TIME BEFORE CONVECTIVE BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY DEVELOP SCATTERED CONVECTION THAT BECOMES MORE NUMEROUS AS THE EVENING PROGRESSES. && .SYNOPSIS... ISSUED AT 302 PM CDT SAT APR 12 2014 A VERY PRONOUNCED FRONTAL BOUNDARY IS LOCATED FROM SIOUX CITY IOWA THROUGH FAR SOUTHWEST WISCONSIN AS OF 2 PM. THIS FRONT HAS BEEN THE FOCUS FOR ON ROUND OF SEVERE STORMS...AND WILL BE AGAIN THE FOCUS IN A FEW HOURS. THE MORNING ROUND OF SEVERE ELEVATED STORMS PRODUCED COPIOUS AMOUNTS OF LARGE HAIL...AS WELL AS A VERY STRONG PROGRESSIVE DOWN BURST WITH ONE SUPERCELL ALONG HIGHWAY 20 IN STEPHENSON COUNTY. THIS DOWN BURST MAY HAVE PRODUCED WINDS IN EXCESS OF 75 MPH. THE WARM SIDE OF THE BOUNDARY WHICH IS OVER THE ENTIRE CWA...IS WELL MIXED AND CONTINUES TO WARM. TEMPERATURES ARE NEAR 80 OVER ALL OF THE CWA...MAKING THIS EASILY THE WARMEST DAY IN MANY MONTHS. DEWPOINTS IN THE MID TO UPPER 50S ARE ALREADY ESTABLISHED OVER THE MIDWEST...AND ANY FURTHER INCREASE WILL LIKELY OCCUR THROUGH CONVERGENCE PROCESSES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 302 PM CDT SAT APR 12 2014 TONIGHT WILL SEE STORMS FIRE INITIALLY IN NORTH CENTRAL IOWA TO NORTHEAST IOWA. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLS...MUCH LIKE EARLIER TODAY. THIS PORTION OF THE EVENT SHOULD BE JUST NORTH OF THE CWA...BUT COULD IMPACT OUR FAR NORTHWEST THROUGH 7 PM. EITHER WAY...IT IS GOING TO BE CLOSE. BY LATER IN THE EVENING...A COLD POOL SHOULD BE WELL ESTABLISHED ALONG THE FRONT...ALLOWING STORMS TO PUSH EAST AND SOUTH AS A LINE OR BROKEN LINE. AT THAT TIME...THE THREAT SHOULD TRANSITION TO WIND...BEFORE THE LINE STALLS OR RUNS INTO A MORE STOUT CAP/EML STILL PRESENT IN THE WARM SECTOR. WHERE EVER THIS OCCURS...THE LINE SHOULD STALL OR AT LEAST SLOW FOR A POTENTIAL FOR REPEATING/TRAINING STORMS. THUS...THE HIGHEST PROBABILITY FOR SEVERE IS NORTHWEST...AS IS POPS...BUT IT LOOKS LIKE THE HIGHER PROBABILITY FOR TRAINING IS JUXTAPOSED TO THE SOUTHEAST...OVER OUR CENTRAL CWA FROM SOUTHWEST TO NORTHEAST. AS MESOSCALE PROCESSES EVOLVE...WE CAN GREATLY REFINE THIS DUAL THREAT. RAINS TONIGHT WILL BE SIGNIFICANT WITH OVER 1 INCH WHERE STORMS LAY OUT VERY LIKELY. SUNDAY...THE MAIN MOISTURE AND SYSTEM DYNAMICS ARRIVE IN THE MORNING...FOR ANOTHER CONVECTIVE ROUND OF THUNDERSTORMS. MUCH STRONGER UPPER DIFLUENCE IS FORECAST...BUT LESSER CAPE. THUS...EFFICIENT RAINFALL PROCESSES WITH HIGH PWAT VALUES SHOULD SUPPORT RAIN RATES OVER 0.5 PER HOUR AT TIMES. WITH STRONG FORCING ALL DAY...WE COULD SEE RAINFALL OF 1 TO 2 INCHES SUNDAY OVER THE WESTERN 2/3 OF THE CWA. IF WE WERE NOT IN DROUGHT...WITH UNFROZEN GROUND...THIS WOULD BE AN EASY FLASH FLOOD RISK...BUT THAT IS NOT THE CASE. WHILE WE MAY SEE SOME THREAT FOR FLASH FLOODING...AND RIVER FLOODING...IT DOES NOT LOOK WIDESPREAD ENOUGH TO WARRANT A WATCH GIVEN THE DRY ANTECEDENT CONDITIONS. ERVIN .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT APR 12 2014 THE MAIN FORCING ARRIVES SUNDAY EVENING SO WIDESPREAD RAIN WITH SOME EMBEDDED THUNDERSTORMS SHOULD BE SEEN. AFTER MIDNIGHT THE OVERALL FORCING BEGINS TO WEAKEN AS COLDER AIR STARTS GETTING PULLED INTO THE AREA. THE QUESTION AFTER MIDNIGHT IS HOW FAST DOES THE COLD AIR ARRIVE. BASED ON WHAT IS BEING SUGGESTED A MIX SHOULD DEVELOP PRIOR TO SUNRISE MONDAY OVER THE FAR NORTHWEST PARTS OF THE AREA. FOR THE FIRST FEW HOURS AFTER SUNRISE MONDAY THE MIX OF RAIN AND SNOW WILL MOVE SOUTHEAST WITH THE EXTREME NORTHWEST CHANGING OVER TO ALL SNOW. DUE TO THE WARMER GROUND ANY ACCUMULATIONS SHOULD BE A DUSTING AT BEST. AS MONDAY MORNING PROGRESSES...SOLAR INSOLATION WILL SLOWLY PUSH TEMPERATURES UP IN SPITE OF THE CLOUDS AND PRECIPITATION. BY LATE MORNING THE PRECIPITATION SHOULD CHANGE BACK TO ALL RAIN WITH RAIN ENDING FROM WEST TO EAST MONDAY AFTERNOON. TEMPERATURES WILL AVERAGE WELL BELOW NORMAL. LINGERING LIGHT RAIN WILL BE SEEN ACROSS THE FAR EAST EARLY MONDAY EVENING BEFORE ENDING. THE REMAINDER OF MONDAY NIGHT WILL BE DRY AND COLD AS CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. QUIET AND COOL CONDITIONS WILL BE SEEN ACROSS THE AREA ON TUESDAY AS THE HIGH REMAINS ACROSS THE MIDWEST. TEMPERATURES WILL CONTINUE TO AVERAGE WELL BELOW NORMAL. TUESDAY NIGHT ON... THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH TEMPERATURES AVERAGING SLIGHTLY BELOW NORMAL. THURSDAY THROUGH SATURDAY THE MODEL CONSENSUS GOES FROM SLIGHT CHANCE POPS THURSDAY...TO CHANCE POPS THURSDAY NIGHT THROUGH SATURDAY. THERE IS LOOSE AGREEMENT THAT ANOTHER SLOW MOVING STORM SYSTEM WILL AFFECT THE MIDWEST IN THE THURSDAY THROUGH SATURDAY TIME FRAME. HOWEVER...THERE ARE DIFFERENCES BETWEEN THE MODELS AS TO HOW THE STORM SYSTEM WILL EVOLVE AND WHERE IT TRACKS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 644 PM CDT SAT APR 12 2014 VFR CONDITIONS WITH BRISK SOUTH-SOUTHWEST BREEZE THROUGH MID EVENING...THEN EXPECT SCTRD STORMS TO INCREASE IN COVERAGE FROM THE WEST AND NORTHWEST...CID AND DBQ AFTER 02Z-03Z...MLI AND BRL POSSIBLY NOT TIL AFTER 05Z-06Z. HAIL AND SUDDEN VARIABLE STRONG WIND GUSTS POSSIBLE WITH ANY STRONGER STORM FROM MID EVENING THROUGH AT LEAST MIDNIGHT. WIND SHIFT TO THE NORTH AND NORTHEAST AT 10-15KTS BEHIND PASSING STORM CLUSTER AT DBQ AND CID....BRL AND MLI MAY STAY ON EAST SIDE OF FRONT WITH A SOUTH TO SOUTHEAST BREEZE INTO SUNDAY MORNING. LOWER MVFR TO POSSIBLE IFR CLOUD DECKS POST- FRONTALLY AS WELL LATE TONIGHT INTO EARLY SUNDAY MORNING. SOME VSBY REDUCTION LATE DUE TO RAIN AND FOG. THEN A LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT TOWARD IL ON SUNDAY FROM SOUTHWEST TO THE NORTHEAST. THIS SYSTEM TO BRING MORE WIDESPREAD LOW MVFR TO IFR CIGS ACRS ALL TERMINALS WITH WIDESPREAD MODERATE RAIN. THUNDER WILL ALSO BE POSSIBLE THROUGHOUT THE DAY SUNDAY BUT IS EXPECTED TO BE LESS INTENSE DUE TO THE WIDESPREAD NATURE OF THE RAINS ESPECIALLY IN THE AFTERNOON. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...08 AVIATION...12
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT APR 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED FLOODING POSSIBLE THROUGH EARLY NEXT WEEK. COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN INCH WOULD BE APPRECIATED.
In the hours before
Local storm report, Apr 12, 9:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 1 S FAIRBANK 42.62N 92.05W
04/12/2014 M0.88 INCH BUCHANAN IA PUBLIC
NICKEL SIZED HAIL REPORTED IN FAIRBANK BY SON OF COOP
OBSERVER.
0912 PM HAIL 4 W STANLEY 42.64N 91.89W
04/12/2014 M0.50 INCH BUCHANAN IA CO-OP OBSERVER
&&Special weather statement, Apr 12, 9:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 932 PM CDT SAT APR 12 2014 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015-016-024- 130445- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...ALEDO 932 PM CDT SAT APR 12 2014 ...SEVERE WEATHER THREAT FOR THE NEXT SEVERAL HOURS... SEVERE THUNDERSTORMS PRODUCING HAIL AS LARGE AS GOLF BALLS OVER SOUTHWEST THROUGH CENTRAL INTO NORTHEAST IOWA AT 930 PM ARE EXPECTED TO PERSIST AT LEAST UNTIL A FEW HOURS AFTER MIDNIGHT TONIGHT. INDIVIDUAL STORMS IN THE LINE WILL CONTINUE TO MOVE NORTHEAST AS THE LINE ITSELF DROPS SLOWLY SOUTHEAST. IF YOU LIVE NORTH AND WEST OF A LINE FROM STERLING-ROCK FALLS TO THE QUAD CITIES TO WASHINGTON IOWA...BE PREPARED FOR THE POTENTIAL OF LARGE DAMAGING HAIL AND POSSIBLY STRONG WINDS LATER THIS EVENING THROUGH AROUND 3 AM. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:35 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 55 min |
| Apr 12, 11:50 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Apr 13, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn, Louisa, Muscatine and 1 more | 63 min |
| Apr 13, 1:17 AM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 58 min |
| Apr 13, 1:30 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 45 min |
| Apr 13, 1:27 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
| Apr 13, 6:03 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.